Bergman Metrics and Geodesics in The Space Of Kähler Metrics On Toric Varieties

Jian Song, Steve Zelditch

Research output: Contribution to journalArticlepeer-review

21 Scopus citations


A guiding principle in Kähler geometry is that the infinite-dimensional symmetric space ℋ of Kähler metrics in a fixed Kähler class on a polarized projective Kähler manifold M should be well approximated by finite-dimensional submanifolds ßk ⊂ ℋ of Bergman metrics of height k (Yau, Tian, Donaldson). The Bergman metric spaces are symmetric spaces of type G=G where G=U(dk+1) for certain dk This article establishes some basic estimates for Bergman approximations for geometric families of toric Kähler manifolds. The approximation results are applied to the endpoint problem for geodesics of H, which are solutions of a homogeneous complex Monge–Ampère equation in A×X, where A ⊂ C is an annulus. Donaldson, Arezzo and Tian, and Phong and Sturm raised the question whether H-geodesics with fixed endpoints can be approximated by geodesics of Bk. Phong and Sturm proved weak C0-convergence of Bergman to Monge–Ampère geodesics on a general Kähler manifold. Our approximation results show that one has C2.A × X convergence in the case of toric Kähler metrics, extending our earlier result on CP1.

Original languageEnglish (US)
Pages (from-to)295-358
Number of pages64
JournalAnalysis and PDE
Issue number3
StatePublished - 2010

All Science Journal Classification (ASJC) codes

  • Analysis
  • Numerical Analysis
  • Applied Mathematics


  • Bergman kernels
  • Kahler metrics
  • Monge–ampere
  • Toric varieties


Dive into the research topics of 'Bergman Metrics and Geodesics in The Space Of Kähler Metrics On Toric Varieties'. Together they form a unique fingerprint.

Cite this